| Model Number |
G12242 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant products: unspecified catheters and guide wires.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
A male patient with history of peripheral artery disease was undergoing an angioplasty procedure of the superficial femoral artery (sfa).A flexor raabe guiding sheath was inserted in the left groin for a contralateral approach to the calcified lesion in the right sfa.After advancing catheters and wires through the sheath, it was reported the checkflo valve of the flexor raabe guiding sheath became disconnected at the hub.No information was provided regarding difficult advancement such as vessel tortuosity or scarring at the access site, but there was some calcification noted.The hydrophilic coating was activated by flushing and wiping the device and was activated through the end of the procedure.After the disconnection, the complaint device was removed and the procedure was successfully completed using a new sheath.Reportedly, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation/evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the hub was separated from the check-flo assembly.No sheath tubing appeared to be left in the connecting cap.The flare of the sheath tubing was intact.Biomatter was present throughout the device.The sheath flare was able to pass through the large lumen of the flare gage and could not pass through the small lumen, which matches specification.The inner diameter of the connector cap was also able to accept a maximum pin gage which is also within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." the ifu goes on to say ¿2.Insert the introducer dilator over the wire into the sheath.3.Withdraw the sheath and dilator as a unit." moreover, a review of the manufactures instructions and quality control procedures was conducted and revealed no gaps.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional Manufacturer Narrative
Correction: g5.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient/event details have been received since the previous medwatch report was sent.